Finally off steroids!
March 26, 2018 at 5:18 pm
My doctor started treating me with Prednisone in November of 2016. I think I started off at 80mg. I stayed with him through March of 2017. During that time, he lowered the dose to 60mg a day.
The steroids never did much for my CIDP, but the Doctor swore it was much better than IVig, which was only to be used periodically to give me a boost.
The steroids gave me insomnia, weight gain, a fat round face and a huge stomach. Plus, when the dosage was 80 and 60mg, I had fuzzy thinking and my face actually felt like it was buzzing.
In April of 2017, I change doctors, and he immediately started to taper the steroids down every 3 months and we went with bi-weekly IVIg treatments. Bottom line, as of last Monday, I’m off the damn steroids.
The only positive thing from the steroids, is that my bad back still feels great. Maybe a year + allowed it to heal.
After quitting the steroids on Monday, I had about 5 days of terrible withdrawal symptoms. I felt really weak and nauseated. Finally I Sunday, I started to feel better, and today, I feel the best I’ve felt in months, both physically and mentally.
Plus, I’ve already lost 9 of the 50 pounds I gained!
March 28, 2018 at 2:08 am
That’s good. It is normal to taper down over a period of a year so. When I used them I was also taking Mycophenolate Mofetil, which I took for about three years.
March 31, 2018 at 4:51 pm
It has almost been 2 weeks now, and knock on wood, I actually feel better. It feels like my core strength has returned and my legs actually feel stronger. Hopefully it is a trend!
But as you fellow CIDP sufferers know, the condition often changes on a daily basis ; )
April 2, 2018 at 12:01 am
Congrats!!! I so long for when I can get off the steroids. I was getting to the lower dosing and had a severe relapse a couple of months back and the Neuro bumped me up to 80mg from the 20 I was at. Now Im in a hold at 50 mg 🙁
April 9, 2018 at 9:10 am
Great news. I only get 40mg with my infusions. it is a rough 2-3 days for me with little sleep and I give cantankerous meaning!
You must be logged in to reply to this topic.